Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 24, 2007, 12:33 PM PDT for 5 counties in Idaho; 16 counties in Montana. It took effect at Aug 25, 2007, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 12:33 PM PDT (19:33 UTC)
- In effect from
- Aug 25, 2007, 1:00 PM PDT
- Expired
- Aug 25, 2007, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
All 21 counties
Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 241933 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 133 PM MDT FRI AUG 24 2007 IDZ102-103-MTZ104>111-250345- /O.NEW.KMSO.FW.W.0020.070825T2000Z-070826T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI- FLATHEAD/GLACIER PARK-WEST LOLO-SALISH AND KOOTENAI RESERVATION- EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 133 PM MDT FRI AUG 24 2007 /1233 PM PDT FRI AUG 24 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 9 PM MDT /8 PM PDT/ SATURDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ALL ZONES 102-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 9 PM MDT /8 PM PDT/ SATURDAY. A DRY COLD FRONT WILL MOVE ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA ON SATURDAY AFTERNOON AND EVENING BRINGING SUSTAINED SOUTHWESTERLY TO WESTERLY WINDS OF 15 TO 20 MPH. GUSTS UP TO 40 MPH ARE ALSO EXPECTED. IN ADDITION...VERY LOW HUMIDITIES WILL ACT WITH THE WIND TO CREATE CRITICAL FIRE WEATHER CONDITIONS. RIDGETOPS...WEST FACING SLOPES AND WEST TO EAST ORIENTED CANYONS WILL BE AMONG THE AREAS MOST IMPACTED BY THIS EVENT. FIRE WEATHER CONDITIONS WILL BEGIN TO IMPROVE LATE SATURDAY EVENING AS WINDS BEGIN TO DIMINISH AND AS HUMIDITIES LEVELS BEGIN TO RISE. A RED FLAG WARNING MEANS THAT A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL DURING THE IMPACT PERIOD LISTED ABOVE. $$
4 follow-up statements
000 WWUS85 KMSO 242106 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 306 PM MDT FRI AUG 24 2007 IDZ102-103-MTZ104>111-251100- /O.CON.KMSO.FW.W.0020.070825T2000Z-070826T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI- FLATHEAD/GLACIER PARK-WEST LOLO-SALISH AND KOOTENAI RESERVATION- EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 306 PM MDT FRI AUG 24 2007 /206 PM PDT FRI AUG 24 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 9 PM MDT /8 PM PDT/ SATURDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (FOR ALL ZONES 102-111)... A DRY COLD FRONT WILL MOVE ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA ON SATURDAY AFTERNOON AND EVENING BRINGING SUSTAINED SOUTHWESTERLY TO WESTERLY WINDS OF 15 TO 20 MPH. GUSTS UP TO 40 MPH ARE ALSO EXPECTED. IN ADDITION...VERY LOW HUMIDITIES WILL ACT WITH THE WIND TO CREATE CRITICAL FIRE WEATHER CONDITIONS. RIDGETOPS...WEST FACING SLOPES AND WEST TO EAST ORIENTED CANYONS WILL BE AMONG THE AREAS MOST IMPACTED BY THIS EVENT. FIRE WEATHER CONDITIONS WILL BEGIN TO IMPROVE LATE SATURDAY EVENING AS WINDS BEGIN TO DIMINISH AND AS HUMIDITIES LEVELS BEGIN TO RISE. A RED FLAG WARNING MEANS THAT A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL DURING THE IMPACT PERIOD LISTED ABOVE. $$
000 WWUS85 KMSO 250930 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 330 AM MDT SAT AUG 25 2007 IDZ102-103-MTZ104>111-252130- /O.CON.KMSO.FW.W.0020.070825T2000Z-070826T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI- FLATHEAD/GLACIER PARK-WEST LOLO-SALISH AND KOOTENAI RESERVATION- EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 330 AM MDT SAT AUG 25 2007 /230 AM PDT SAT AUG 25 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON... CLEARWATER/NEZ PERCE...KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 102 THROUGH 111)... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. A DRY COLD FRONT WILL MOVE ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA BY EARLY SUNDAY. AHEAD OF THIS FRONT...AN INCREASED PRESSURE GRADIENT WILL RESULT IN SUSTAINED SOUTHWEST AND WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE WIND TO CREATE CRITICAL FIRE WEATHER CONDITIONS. RIDGE TOPS...WEST FACING SLOPES AND WEST TO EAST ORIENTED CANYONS WILL BE AMONG THE AREAS MOST IMPACTED BY THIS EVENT. FIRE WEATHER CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS BEGIN TO DIMINISH AND RELATIVE HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 252021 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 221 PM MDT SAT AUG 25 2007 IDZ102-103-260300- /O.CON.KMSO.FW.W.0020.000000T0000Z-070826T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 121 PM PDT SAT AUG 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE (ZONES 102 AND 103)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS ALOFT HAVE MIXED TO THE SURFACE AND COMBINED FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT CREATING GUSTY WINDS ACROSS THE IDAHO PANHANDLE. SUSTAINED WESTERLY WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. THESE WINDS WILL BE WIDESPREAD OVER THE HIGHER ELEVATIONS...BUT MORE LOCALIZED IN THE VALLEY LOCATIONS. IN ADDITION TO WINDS...LOW RELATIVE HUMIDITIES IN THE TEENS WILL OFFER UP CONDITIONS CONDUCIVE TO INCREASED FIRE BEHAVIOR. FIRE WEATHER CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS BEGIN TO DIMINISH AND RELATIVE HUMIDITIES RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR ARE OCCURRING. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ104>108-260300- /O.CON.KMSO.FW.W.0020.000000T0000Z-070826T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 221 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO (ZONES 104 105 106 107 AND 108)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS ALOFT HAVE MIXED TO THE SURFACE AND COMBINED FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT CREATING GUSTY WINDS ACROSS THE IDAHO PANHANDLE AND WESTERN MONTANA. SUSTAINED WESTERLY WINDS 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. IN ADDITION TO WINDS...LOW RELATIVE HUMIDITIES IN THE TEENS WILL OFFER UP CONDITIONS CONDUCIVE TO INCREASED FIRE BEHAVIOR. FIRE WEATHER CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS BEGIN TO DIMINISH AND RELATIVE HUMIDITIES RECOVER. GUSTY WESTERLY WINDS ARE EXPECTED AGAIN SUNDAY. HOWEVER...HIGHER RELATIVE HUMIDITIES AND COOLER TEMPERATURES WILL HELP OFFSET THE NEGATIVE IMPACT BY WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR ARE OCCURRING. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ109>111-260300- /O.CON.KMSO.FW.W.0020.000000T0000Z-070826T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 221 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 109 110 111)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS ALOFT HAVE MIXED TO THE SURFACE AND COMBINED FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT CREATING GUSTY WINDS ACROSS THE IDAHO PANHANDLE AND WESTERN MONTANA. SUSTAINED WESTERLY WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. IN ADDITION TO WINDS...LOW RELATIVE HUMIDITIES RANGING FROM 8 TO 18 PERCENT WILL OFFER UP CONDITIONS CONDUCIVE TO INCREASED FIRE BEHAVIOR. FIRE WEATHER CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS BEGIN TO DIMINISH AND RELATIVE HUMIDITIES RECOVER. STRONG NORTHWEST WINDS ARE EXPECTED AGAIN SUNDAY. THE BEAVERHEAD DEERLODGE FORESTS (ZONES 110 111) WILL ALSO SEE HUMIDITIES DIP INTO THE TEENS SUNDAY AFTERNOON FOR ANOTHER PERIOD OF POTENTIAL ACTIVE BURNING. THE BITTERROOT FOREST WILL BENEFIT FROM INCREASED RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR ARE OCCURRING. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 260252 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 852 PM MDT SAT AUG 25 2007 IDZ102-103-260400- /O.EXP.KMSO.FW.W.0020.000000T0000Z-070826T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 752 PM PDT SAT AUG 25 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON... CLEARWATER/NEZ PERCE (ZONES 102 103)... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE BEGUN AN UPWARD TREND ACROSS THE AREA. HOWEVER...LOOK FOR LOCALLY GUSTY CONDITIONS TO CONTINUE UNTIL MIDNIGHT. $$ MTZ104>108-260400- /O.EXP.KMSO.FW.W.0020.000000T0000Z-070826T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 852 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO (ZONES 104-108)... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE BEGUN AN UPWARD TREND ACROSS THE AREA. HOWEVER...LOOK FOR LOCALLY GUSTY CONDITIONS TO CONTINUE UNTIL MIDNIGHT. $$ MTZ109>111-260400- /O.EXP.KMSO.FW.W.0020.000000T0000Z-070826T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 852 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 109-111)... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE BEGUN AN UPWARD TREND ACROSS THE AREA. HOWEVER...LOOK FOR LOCALLY GUSTY CONDITIONS TO CONTINUE UNTIL MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:31 AM PDT, 10 hours 2 minutes earlier.
Area forecast discussion, Aug 24, 2:31 AM PDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 331 AM MDT FRI AUG 24 2007 .DISCUSSION...A WEAK DISTURBANCE WITH SOME MOISTURE WILL MOVE ACROSS NORTHWEST MONTANA THIS AFTERNOON. THIS FEATURE WILL PRIMARILY CAUSE AN INCREASE IN CLOUD COVER...BUT AN ISOLATED SHOWER OVER GLACIER PARK CAN NOT BE RULED OUT. THEN A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE NORTHERN ROCKIES TONIGHT CAUSING A FAIRLY CLEAR AND DRY PERIOD. ON SATURDAY AN APPROACHING SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT CAUSING WESTERLY WINDS TO INCREASE. THE ATMOSPHERE IS EXPECTED TO DESTABILIZE SATURDAY AFTERNOON AND EVENING ALLOWING FOR GUSTY UPPER LEVEL WINDS TO MIX TO THE SURFACE. THE AIRMASS OVER THE NORTHERN ROCKIES WILL REMAIN DRY SO THERE IS THE POTENTIAL FOR CRITICAL FIRE CONDITIONS ON SATURDAY AFTERNOON AND EVENING. A COLD FRONT WILL START TO MAKE ITS WAY INTO NORTH CENTRAL IDAHO AND WESTERN MONTANA SATURDAY NIGHT. THIS FRONT WILL CAUSE AN INCREASE CHANCE FOR PRECIPITATION...BUT MOISTURE WILL BE LIMITED. WINDS WILL DIMINISH AFTER SUNSET IN MOST VALLEY LOCATIONS SATURDAY...BUT THE RIDGES COULD SEE WESTERLY WINDS THROUGH OUT THE NIGHT. TEMPERATURES FOR THE NEXT COUPLE OF DAYS WILL BE NEAR TO ABOVE NORMAL. SUNDAY THROUGH THURSDAY...LITTLE CHANGE TO PREVIOUS FORECAST. A BROAD LOW PRESSURE TROUGH IS EXPECTED TO PASS SUNDAY THROUGH MONDAY NIGHT...BRINGING CHANCES FOR PRECIPITATION TO NORTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE. GUSTY WINDS EXPECTED OVER SOUTHWEST MONTANA SUNDAY. THIS ALONG WITH LOW RELATIVE HUMIDITIES SHOULD PRODUCE CONTINUED HAZARDOUS FIRE WEATHER CONDITIONS IN THIS AREA. HIGH PRESSURE RIDGE EXPECTED TO BUILD BEGINNING TUESDAY INTO THE MIDDLE OF NEXT WEEK. THIS SHOULD DRY THINGS OUT AND BRING WARMER TEMPERATURES TO THE AREA. && .AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM/AVIATION...STEGEMILLER
Nearby
Red Flag Warnings in Montana, 2007Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.